Peyronies Society Forums

Please login or register.

Login with username, password and session length
Advanced search  

News:

New Pricing from Augusta Medical Systems
Link to information

Pages: [1]   Go Down

Author Topic: Peyronies and Statin drugs  (Read 3111 times)

0 Members and 1 Guest are viewing this topic.

Unclebob9

  • PDS Newbie
  • *
  • Country: us
  • Offline Offline
  • Gender: Male
  • Posts: 1
Peyronies and Statin drugs
« on: September 26, 2014, 01:56:07 PM »

Statin Drugs which are over prescribed to treat high cholesterol are the 3rd leading cause of Peyronies.  I am 95% sure it caused mine, I also developed it on the palm of my hand and my ankle.  What is really upsetting is this could have possibly been prevented by taking a over the counter vitamin "CO Q-10".  I went through the veraprimil  injections with no relief.  I am now on the pump, and after reading the posts, I have been doing it all wrong (30 min to 1 hour sessions, constant pressure) however it has helped some.  My curvature was close to 90 degrees. , now down to about 75%.   I will now follow the protocol addressed on this forum.
I am also taking several supplements recommended and applying DMSO gel, this really helped with the swelling and bruising after an injection session.
  Anyone taking a Statin Drug should also be taking CO Q-10.  The Statins have several negative side effects, from not being able to sleep to aggressive behavior to Peyronies.   
My Kaiser Doc who prescribed me Statins was not aware of these side efffects but the Doc giving me the injections was.
Logged

james1947

  • Major Contributor
  • ****
  • Country: ro
  • Offline Offline
  • Gender: Male
  • Posts: 6330
  • Age 69. Peyronies from January 2009
Re: Peyronies and Statin drugs
« Reply #1 on: September 26, 2014, 05:56:45 PM »

Uncle

I moved your post here because is not just VED related.
If you was reading the forum, you was not opting for the Verapamil injections.
We don't have many members that helped.
Thanks for the input regarding Statins.

James
Logged

UrsusMinor

  • Major Contributor
  • ****
  • Country: us
  • Offline Offline
  • Gender: Male
  • Posts: 375
Re: Peyronies and Statin drugs
« Reply #2 on: September 27, 2014, 04:36:47 AM »

It wouldn't surprise me a bit if statins help cause Peyronie's, and, yes, it's a crime that doctors prescribing statins generally don't even know what CoQ10 is and why everyone on a statin should be taking it. (They have figured this out up in Canada.)

Don't even get me started talking about statins.

And really don't get me started on Kaiser! I went to a great deal of trouble to get off Kaiser a few years back, even though it tripled my monthly premiums.
Logged

BoatFool

  • Voting Member
  • **
  • Country: us
  • Offline Offline
  • Posts: 25
Re: Peyronies and Statin drugs
« Reply #3 on: September 27, 2014, 10:43:55 AM »

I am curious as to what study indicates that statins cause Peyronies?
Logged

UrsusMinor

  • Major Contributor
  • ****
  • Country: us
  • Offline Offline
  • Gender: Male
  • Posts: 375
Re: Peyronies and Statin drugs
« Reply #4 on: September 30, 2014, 06:51:11 PM »

As far as I know, reports of Peyronie's being caused by statins are all anecdotal. I certainly don't think anyone can say they are the 'third leading cause' of Peyronie's, as in the majority of cases the cause of Peyronie's in unknown.

On the other hand, it is extremely plausible, and I'd go so far as to say likely, that Peyronie's has been caused by statins in at least some cases. Why do I say that? Here's why:

1) CoQ10 has been shown to reverse or cure some or all symptoms of Peyronie's in clinical trials.
2) Statins deplete CoQ10 to such an extent as to cause serious medical problems.

Now, that doesn't prove that Peyronie's has ever been caused by low CoQ10.

Until recently, no one ever showed that scurvy was caused by a Vitamin C deficiency, either--only that adminstering Vitamin C reversed or cured symptoms of scurvy.

Now, the CoQ10 link isn't as clear or direct as Vitamin C ----> scurvy; and that's especially true given that Peyronie's possibly arises in different ways, and might even be more than one disease with the same symptoms (like the various types of hepatitis).

There are a vast number of serious medical problems which appear to be caused by statins, but the only ones presently recognized by the FDA are those that showed up in the original drug trials, which are rather short. Recent developments, and mounting evidence, have caused the FDA to grudgingly recognize that side effects such as memory loss, transient total amnesia, and Type 2 diabetes are increased, and future drug flyers will reflect

•Cognitive (brain-related) impairment, such as memory loss, forgetfulness and confusion, has been reported by some statin users.
•People being treated with statins may have an increased risk of raised blood sugar levels and the development of Type 2 diabetes.
•Some medications interact with lovastatin (brand names include Mevacor) and can increase the risk of muscle damage.

Benefits of statins have never been demonstrated in any group except men with existing and established heart disease.

For your amusement on this grim topic, take a look at this:

http://www.huffingtonpost.com/martha-rosenberg/statins_b_1818370.html

As far as Peyronie's being caused by statins--almost certainly, in some people who develop the disease. Will that ever be proven? No. Who on earth would pay for it? All the studies are paid for by the statin manufacturers.
Logged

Old Man

  • Senior Member - Major Contributor
  • *****
  • Country: us
  • Offline Offline
  • Gender: Male
  • Posts: 2129
Re: Peyronies and Statin drugs
« Reply #5 on: September 30, 2014, 07:15:47 PM »

Ursus:

I have been taking statin drugs since my open heart surgery in September 2004 which is now 10 years ago.

To date, I have had no return of Peyronies Disease symptoms and very little ED effects. So, in my case the statin drugs have had no effect on either my Peyronies Disease or ED. Maybe I have a good rejection system for bad drugs.

Old Man
Logged

UrsusMinor

  • Major Contributor
  • ****
  • Country: us
  • Offline Offline
  • Gender: Male
  • Posts: 375
Re: Peyronies and Statin drugs
« Reply #6 on: October 01, 2014, 03:36:42 PM »

You fall into the only category of patient that clearly benefits from statins, so you should be taking them. I hope you're taking CoQ10 too? (The drug inserts in some other countries now note that CoQ10 depletion can be a serious side effect of statins, and that supplementation may be needed.)

Obviously statins can't cause Peyronie's very frequently. And there are other ways to get low CoQ10 (such as getting older).

One of my friends, about 67 years old, started having transient amnesia. He travels a lot, and frequently came into consciousness on airplanes with no idea how he got there or where he was going--and the memories never returned. I asked him if it might be statins, as UC San Diego has found many cases of this.

His cardiologist scoffed at the idea, saying there was no evidence whaysoever. His GP, to his credit, actually did some research rather than just getting all his information from the drug companies, and found out how frequent and severe these problems could be.

So they reduced my friend's dose of statins substantially. Not only did the episodes of amnesia stop, but my friend felt sharper and more alert than he had in years; he had been attributing his increasing lack of mental clarity to age, when in fact it was from the statins. Not surprising, really, given that 25% of the cholesterol in the body is in the brain, and that cholesterol promotes neurogenesis.

The point of that long digression is that statins can have powerful negative effects on the brain. Do most people taking statins get those effects? Nope. But some people get them in spades!
Logged

Perplexed

  • Voting Member
  • **
  • Country: us
  • Offline Offline
  • Gender: Male
  • Posts: 16
Re: Peyronies and Statin drugs
« Reply #7 on: March 03, 2015, 10:09:15 AM »

I have been taking a statin drug for ten years and my cardiologist also required me to concurrently take CoQ10.   It is an essential component for complete heart health.   
Logged

james1947

  • Major Contributor
  • ****
  • Country: ro
  • Offline Offline
  • Gender: Male
  • Posts: 6330
  • Age 69. Peyronies from January 2009
Re: Peyronies and Statin drugs
« Reply #8 on: March 03, 2015, 10:23:32 AM »

Perplexed

It is not stated in your profile so I don't know your age.
If you are over 40 you should take Ubiquinol and not CoQ10.

James
Logged

Perplexed

  • Voting Member
  • **
  • Country: us
  • Offline Offline
  • Gender: Male
  • Posts: 16
Re: Peyronies and Statin drugs
« Reply #9 on: March 05, 2015, 11:38:19 AM »

James;

Thanks for your note.  In fact I am taking Ubiquinol.  The container says CoQ10 but also printed on the label is Ubiquinol.
I am 70 years old. 

Perplexed
Logged
Pages: [1]   Go Up
 

Related Topics

  Subject / Started by Replies Last post
1121 Replies
293420 Views
Last post January 17, 2011, 10:51:11 PM
by George999
25 Replies
3558 Views
Last post November 04, 2012, 08:07:29 PM
by George999
19 Replies
4280 Views
Last post February 10, 2012, 11:17:52 PM
by Noway